Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2017, 1:10 PM CST for Smith County, Wood County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2017, 1:10 PM CST (19:10 UTC)
- Expired
- Feb 27, 2017, 1:57 PM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
831
WUUS54 KSHV 271910
SVRSHV
TXC423-499-272015-
/O.NEW.KSHV.SV.W.0025.170227T1910Z-170227T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
110 PM CST MON FEB 27 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Smith County in northeastern Texas...
Central Wood County in northeastern Texas...
* Until 215 PM CST
* At 110 PM CST, a severe thunderstorm was located over Grand Saline,
or 12 miles northeast of Canton, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mineola, Quitman, Hainesville, Golden, Alba and Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 9517 3267 9516 3262 9559 3269 9559
3271 9561 3271 9562 3272 9564 3279 9564
TIME...MOT...LOC 1910Z 252DEG 26KT 3269 9572
HAIL...1.25IN
WIND...60MPH
$$
122 follow-up statements
699
WWUS54 KSHV 271940
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
140 PM CST MON FEB 27 2017
TXC423-271950-
/O.CAN.KSHV.SV.W.0025.000000T0000Z-170227T2015Z/
Smith TX-
140 PM CST MON FEB 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SMITH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3279 9516 3275 9552 3283 9553 3295 9517
TIME...MOT...LOC 1940Z 241DEG 27KT 3281 9546
$$
TXC499-272015-
/O.CON.KSHV.SV.W.0025.000000T0000Z-170227T2015Z/
Wood TX-
140 PM CST MON FEB 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR NORTHEASTERN WOOD COUNTY...
At 140 PM CST, a severe thunderstorm was located over Quitman, or 9
miles north of Mineola, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Quitman and Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3279 9516 3275 9552 3283 9553 3295 9517
TIME...MOT...LOC 1940Z 241DEG 27KT 3281 9546
HAIL...1.00IN
WIND...60MPH
$$
12585
WWUS54 KSHV 271957
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
157 PM CST MON FEB 27 2017
TXC499-272006-
/O.CAN.KSHV.SV.W.0025.000000T0000Z-170227T2015Z/
Wood TX-
157 PM CST MON FEB 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOOD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3279 9516 3275 9552 3283 9553 3295 9517
TIME...MOT...LOC 1954Z 252DEG 26KT 3285 9532
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:28 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 27, 11:28 AM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1128 AM CST Mon Feb 27 2017 .AVIATION... Mixed bag of flight categories expected this afternoon, as sct convection will continue to develop and may affect a few sites. MVFR/IFR cigs/vsbys to affect the terminals areawide overnight, with some improvement possible by mid morning Tuesday. Otherwise, sely winds 5-10 kts expected to continue through this afternoon and overnight, before winds pick up out of the s at 8-12 kts after sunrise Tuesday. /12/ && .PREV DISCUSSION... /issued 1120 AM CST Mon Feb 27 2017/ DISCUSSION... Have updated the forecast for the Four State Region this morning to increase the chance of showers and thunderstorms across parts of Northeast Texas into Southwest Arkansas and Southeast Oklahoma. Also near and ahead of a warm front and nearly stationary frontal boundary that extended from South Central Oklahoma through Northeast Texas and North Louisiana, mentioned possibly severe in the wording. With the cloud cover and rain across the area lowered the daytime highs and adjusted the dew points and relative humidity levels. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 65 82 65 / 60 30 30 30 MLU 73 65 83 67 / 70 30 30 30 DEQ 67 58 76 56 / 50 30 40 60 TXK 70 62 78 60 / 60 30 40 50 ELD 70 62 80 63 / 60 30 40 40 TYR 75 64 80 59 / 60 20 40 50 GGG 75 65 81 62 / 60 20 40 40 LFK 78 66 83 65 / 60 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Feb 27, 5:47 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 547 AM CST Mon Feb 27 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 547 AM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms can be expected throughout the day. Small hail and gusty winds may be possible with some storms. Although widespread organized severe weather is not expected today, a few storms could produce large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of showers and thunderstorms will continue through Wednesday. Organized severe thunderstorms may be possible on Tuesday evening into Wednesday morning across the ArkLaTex along a cold front. The greatest threat of severe thunderstorms will be mainly across Southeast Oklahoma, Northeast Texas, and Southern Arkansas with a lesser threat south across lower sections of Northeast and East Texas and North Louisiana. Damaging winds, some marginally severe hail and isolated tornadoes will be possible with some storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 05
In the hours before
Special weather statement, Feb 27, 10:16 AM CST, 2 hours 54 minutes before
Special Weather Statement National Weather Service Shreveport LA 1016 AM CST MON FEB 27 2017 ARZ071-LAZ001>003-271700- Lafayette AR-Bossier LA-Caddo LA-Webster LA- 1016 AM CST MON FEB 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE COUNTY... NORTHWESTERN WEBSTER...NORTHWESTERN CADDO AND NORTHERN BOSSIER PARISHES UNTIL 1100 AM CST... At 1016 AM CST, Doppler radar was tracking a strong thunderstorm over Belcher, or 20 miles northwest of Bossier City, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springhill, Benton, Cullen, Plain Dealing, Sarepta, Hosston, Belcher, Gilliam, Dixie, Alden Bridge, Rocky Mount, Cavett, State Line and Bolinger. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3264 9385 3279 9398 3311 9357 3289 9338 TIME...MOT...LOC 1616Z 232DEG 24KT 3277 9385 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:19 AM CST | Special Weather Statement | SHV | Bowie, Franklin, Titus | 41 min |
| Feb 27, 2:13 AM CST | Special Weather Statement | SHV | Bowie | 47 min |
| Feb 27, 4:03 PM CST | Special Weather Statement | SHV | Wood | 42 min |
| Feb 27, 4:44 PM CST | Severe Thunderstorm Warning | SHV | Wood | 31 min |
| Feb 27, 5:31 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Upshur, Wood | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.